What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 26, 6:49 PM CST, 4 hours 41 minutes earlier.
Area forecast discussion, Feb 26, 6:49 PM CST, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
649 PM CST Sun Feb 26 2023
...New Short Term, Aviation...
.SHORT TERM... /NEW/
/Tonight through Monday Night/
A powerful storm system is ejecting into the Plains this evening
with widespread severe weather ongoing across parts of the Texas
Panhandle into western Oklahoma along a cold front. A rapidly
deepening surface cyclone across southwest Kansas is being aided
by intense wind fields above the surface. This has led to a full
on dust storm across parts of West Texas where visibilities are
zero and winds have gusted to near 80 mph. A recent gust to 76 mph
was reported at Lubbock with 0 SM visibility. While these intense
winds will generally stay well to our west, we will see an uptick
in wind speeds through the late evening as the surface low
spreads eastward. Gusts have been a little intermittent across
North Texas this evening, but should become more common ahead of
the approaching cold front. Wind gusts to 50 mph will be possible
ahead of the front through at least midnight.
The cold front should enter our western counties between 9-10 pm
with a broken line of thunderstorms extending southward into the
area. The 00Z Fort Worth sounding is strongly capped, although it
does feature modest instability and steep lapse rates. Given the
strength of the capping, we won't see any thunderstorm development
in the open warm sector ahead of the front. Latest runs of the
WoFS high resolution guidance have several members highlighting
an area of potential robust convective development in the vicinity
of Abilene in the 9-10 pm timeframe. This is a little farther
south than other guidance (HRRR/3kmNAM) has shown, but is likely
due to the frontal boundary tailing back off to the west as the
main shortwave lifts off to the northeast. This would allow the
frontal boundary to be oriented in a way that maintains strong low
level convergence for a period of time longer than areas farther
north and should help reduce capping in that area. We'll see if
that actually comes to fruition, but in the meantime, we've nudged
PoPs up a bit across our southwest counties to account for this
potential. Otherwise, no significant changes were made to the PoP
forecast through late evening. Areas will have about an hour to 90
minutes of rain/storm chances as the front moves through, then
strong subsidence will quickly spread in from the west behind the
front, ending rain chances. Gusty westerly winds will continue for
a few hours behind the front before diminishing prior to sunrise.
Monday will be a nice day with plenty of sunshine and warm
temperatures in the mid 70s. West winds 10-15 mph during the day
will become light in the evening with temperatures falling into
the 40s Monday night.
Dunn
&&
.LONG TERM... /Issued 232 PM CST Sun Feb 26 2023/
/Monday Night Onward/
The start of the long term period will feature above normal
temperatures across North and Central Texas as the region remains
beneath zonal flow aloft. Southwest winds will yield a warm
afternoon on Tuesday with highs mostly in the 80s. By Tuesday
night, low level moisture will gradually increase as the Pacific
front retreats northward as a warm front.
The boundary will likely bisect the region from northeast to
southwest on Wednesday, and should be most notable in dew point
observations as values range from the low 30s across the Big
Country to mid 60s across Central and East Texas. Meanwhile, the
upper level pattern will shift as a trough digs into the western
US, placing our region beneath southwesterly flow. Weak forcing
for ascent will overspread the region on Wednesday, and in
combination with rich moisture content, should result in the
development of scattered showers and isolated thunderstorms along
and south of the boundary.
The aforementioned trough will dig into the Desert Southwest
Wednesday night before moving toward the Plains on Thursday as a
closed upper low and attendant surface low, resulting in another
round of showers and thunderstorms across most of North and
Central Texas. There is still uncertainty among guidance on the
strength and track of the upper low, but the latest guidance
continues to highlight the highest PoPs across Central and East
Texas on Thursday. We'll also have to keep an eye on the potential
for severe weather as the presence of shear and instability would
support severe thunderstorms across the eastern half of the region
as the system translates east.
Deterministic and ensemble guidance also indicate a potential for
strong non-convective winds Thursday afternoon and evening,
particularly across our far southwestern counties. It will already
be breezy region wide on Thursday with sustained winds around
15-20 mph and gusts around 30 mph in response to the developing
surface low, but winds are expected to increase to 25-35 mph with
higher gusts across the Big Country and Hill Country by the
evening hours. Taking a look at probabilistic guidance, the better
potential (greater than 30%) for sustained winds greater than
30-40 mph and wind gusts upwards of 50 mph resides just southwest
of our CWA. Even if the strong winds remain southwest, the
combination of breezy winds and low afternoon humidity may result
in fire weather concerns west of US-281, especially if little to
no rain is received.
As the upper low departs Thursday night, wrap around moisture and
colder temperature profiles may support very light snow across
our far northwestern counties, but this potential is low (less
than 10%). Otherwise, expect below normal temperatures on Friday
with highs in the 50s, gradually warming into the 60s this
weekend.
Garcia
&&
.AVIATION... /NEW/
/00Z TAFs/
Low clouds have scattered out this afternoon with VFR prevailing
areawide this evening. Gusty southerly winds will continue ahead
of an approaching cold front. The front will enter the D10
airspace by around 10 pm and should move through the TAF sites
between 11 pm and 1 am. A line of showers and thunderstorms will
accompany the front along with a wind shift to the west during
FROPA. Wind gusts could approach 45 kt with any convective
activity but these strong winds will only last a few hours before
subsiding prior to sunrise. A brief period of MVFR cigs are
expected to develop ahead of the front and will continue until
FROPA. VFR will prevail on Monday with west-southwest winds around
15 kt.
Dunn
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 50 76 47 81 57 / 100 0 0 0 5
Waco 51 78 47 83 63 / 80 0 0 0 10
Paris 49 73 44 75 58 / 100 0 0 0 0
Denton 45 75 42 80 51 / 90 0 0 0 5
McKinney 48 73 44 78 56 / 100 0 0 0 0
Dallas 51 75 47 81 59 / 100 0 0 0 5
Terrell 50 75 45 80 60 / 100 0 0 0 5
Corsicana 53 75 49 83 64 / 90 0 0 0 5
Temple 51 78 47 86 61 / 50 0 0 0 10
Mineral Wells 45 76 44 83 51 / 100 0 0 0 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 2 AM CST Monday for TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.
&&
Hazardous weather outlook, Feb 26, 2:29 PM CST, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
229 PM CST Sun Feb 26 2023
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
229 PM CST Sun Feb 26 2023
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...This Afternoon and Tonight.
There is a chance of thunderstorms across much of the region
tonight. A few storms may be severe, primarily west of I-35/35W and
north of I- 20. Damaging wind gusts is the primary threat.
Sustained winds of 20 to 30 MPH can be expected this afternoon and
tonight with gusts occasionally between 40 and 50 MPH. Winds will be
initially out of the south, but will shift to the west as a front
passes through.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a slight chance of storms again on Wednesday and Thursday.
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested this evening for areas
west of I-35/35W.
In the hours before
Special weather statement, Feb 26, 10:45 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1045 PM CST Sun Feb 26 2023
TXZ092-093-270515-
Grayson TX-Cooke TX-
1045 PM CST Sun Feb 26 2023
...A strong thunderstorm will impact portions of Cooke and western
Grayson Counties through 1115 PM CST...
At 1045 PM CST, Doppler radar was tracking a strong thunderstorm over
Thackerville, or 10 miles south of Marietta, moving east at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gainesville, Whitesboro, Pilot Point, Collinsville, Muenster, Gunter,
Lindsay, Callisburg, Hubert H Moss Lake, Lake Kiowa, Ray Roberts Park
Johnson Branch, Lake Muenster, Lake Texoma, Southmayd, Tioga, Road
Runner, Valley View, Sadler, Walnut Bend and Leo.
This includes Interstate 35 between mile markers 482 and 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3396 9691 3387 9688 3387 9680 3382 9676
3340 9676 3343 9743 3382 9743 3382 9737
3388 9733 3386 9726 3392 9721 3386 9717
3376 9719 3372 9711 3381 9709 3382 9705
3385 9709 3384 9703 3389 9698 3395 9700
TIME...MOT...LOC 0445Z 259DEG 49KT 3380 9719
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
30Special weather statement, Feb 26, 11:30 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1130 PM CST Sun Feb 26 2023
TXZ103-104-117>119-270630-
Parker TX-Collin TX-Denton TX-Tarrant TX-Dallas TX-
1130 PM CST Sun Feb 26 2023
...Strong thunderstorms will impact portions of southeastern Denton,
southeastern Parker, Tarrant, central Collin and Dallas Counties
through 1230 AM CST...
At 1129 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Denton to 9 miles northwest of Godley.
Movement was east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dallas, Fort Worth, Arlington, Plano, Garland, Irving, Grand Prairie,
Mesquite, McKinney, Carrollton, Frisco, Denton, Richardson,
Lewisville, Allen, Flower Mound, Mansfield, Rowlett, Euless and
Desoto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3328 9630 3255 9684 3256 9768 3329 9709
TIME...MOT...LOC 0529Z 275DEG 31KT 3323 9708 3252 9766
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
30